MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEGASUTURECUT ND

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEGASUTURECUT ND
Model Number 420309-07
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the intuitive device returned.However, isi has not received the mega suturecut needle driver instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted ventral hernia tapp surgical procedure, the mega suturecut needle driver instrument had a broken cable.The customer continued and completed the procedure with no further issues.No fragment fell into the patient.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the reporter confirmed that by "threat", they were referring to the cable.There was no observed intraoperative collision or misuse involving the instrument.There were issues related to the opening/closing of the grips and the left/right motion of the grips.The reporter confirmed that there was no patient injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The mega suturecut needle driver instrument was analyzed and found to have a broken grip cable at the idler pulleys.The cable was fully broken.There was no discoloration, corrosion, or contamination on the cable that would occur from improper flushing or rinsing during reprocessing.Further inspection found no abnormally sharp or damaged components that may contribute.The complaint was confirmed by failure analysis.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MEGASUTURECUT ND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20298328
Report Number2955842-2024-19870
Device Sequence Number7745391
Product Code NAY
UDI-Device Identifier00886874111796
UDI-Public(01)00886874111796(10)N10210125
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420309-07
Device Catalogue Number420309
Device Lot NumberN10210125 208
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age35 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian